North Carolina, 2016Flooding in North Carolina, September 21 to 22, 2016
September 21 to 22, 2016 · NWS AKQ · 9 events in 9 counties and zones
The combination of a stalled frontal boundary and the remnant low pressure area that was Tropical Storm Julia, produced heavy rain which caused flooding across much of northeast North Carolina from Wednesday morning, September 21st into early Thursday morning, September 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a stalled frontal boundary and the remnant low pressure area that was Tropical Storm Julia, produced heavy rain which caused flooding across much of northeast North Carolina from Wednesday morning, September 21st into early Thursday morning, September 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 21, 5:58 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 21, 5:58 AM EST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
658 AM EDT WED SEP 21 2016
.SYNOPSIS...
A frontal boundary remains stalled along or just off the Mid
Atlantic coast through today...while weak low pressure slowly
meanders over eastern North Carolina. Low pressure will linger
near the Southeast and Mid Atlantic coasts tonight into Friday
morning. High pressure builds over the local area Friday into
Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tropical cyclone Julia lives on attm in weak/remnant sfc lo pres
circulating invof wrn part of Pamlico Sound in eastern NC.
Continued feed of widespread shras and isolated tstms (near the
coast) expected to continue (well into) the morning hours across
most of srn/ern VA and and NE NC. Heaviest of the ra expected to
remain from S Hampton Roads to coastal NE NC. Keeping Flash Flood
Watch until 12z/21 for the urban areas (in far SE VA) - may
extend if necessary based on trends. Sfc lo pres meanders over
eastern NC through today...as moisture axis from nrn NC/srn VA to
offshore gradually stretches out and intensity/coverage of ra
decreases (by late this afternoon). Far nrn/nw areas of FA should
remain void of pcpn through the day. Models show some improvement
to cigs slowly spreading S this afternoon...mainly N of a MFV-PTB-
AVC line. Highs today from the m-u70s S to the u70s-l80s N.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A frontal boundary and sfc low pres will linger over the SE and
Mid Atlantic coasts into Fri morning...before finally dissipating
and being pushed out to sea during Fri. The highest PoPs will
remain over SE VA and NE NC, and will gradually shift farther to
the SE and decrease (into Fri morning). Continuing to remain
cloudy or mostly cloudy across srn half of FA while partly cloudy
nrn portions tonight-Thu...then more sunshine all areas (w/
possible exception to areas in S Hampton Roads to NE NC) on Fri.
Highs in the u70s to m80s Thu...and 80 to 85F on Fri. Lows will
be in the m60s to l70s tonight...and range thru the 60s to arnd
70F Thu night.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A trough digs over the Northeast US Saturday into Sunday as a ridge
builds over the Mississippi Valley. This will push a cold front swd
through the Mid-Atlantic during the weekend. 20/12z GFS/GEFS/CMC
agree on a faster timing, as early as Saturday morning, while the
20/12z ECMWF is about 12-18 hrs slower. Drier and more seasonal
temperatures arrive in the wake of the front. The timing will impact
highs on Saturday, with the slower solution supporting highs in the
low/mid 80s, while the faster solution supports highs in the upper
70s to low 80s. Opted to maintain continuity at this time (low/mid
80s) as prior overnight lows should be mild ranging from the upper
60s to around 70. Forecast highs for Sunday/Monday are in the
low/mid 70s, with lows Sunday morning in the upper 50s to low 60s,
with lows Monday morning in the 50s. The mid/upper ridge should
build in from the west by Tuesday with a moderating trend commencing.
There is only a slight chc PoP associated with the frontal passage
as moisture is limited.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Stalled frontal boundary remains along the coast early this
morning as remnant/weak low pressure slowly continues to move
through interior ern NC. Widespread shras continuing across SE VA
and portions of NE NC. Vrb cigs ranging through IFR/MVFR (BKN- OVC
bases roughly from 600-2500 ft) over much of the local area...w/
gusty ENE winds to 20-25 mph (esp at the coast. The low will
continue to slowly drift wwd today...keeping widespread IFR-MVFR
cigs and shras over the area. There will be a trend towards cigs
rising to VFR later today at SBY/RIC. Low cigs and at least SCT
shras to continue over SE VA-NE NC through Thu. Sfc hi pres will
be building by just N of the immediate area Thu- Fri resulting in
gradual improvement (pushing lingering RA S and lifting cigs). VFR
conditions expected Sat.
&&
.MARINE...
The low associated with the remnants of Julia will linger in
vicinity of the Carolina coast today then gradually push farther
inland tonight into Thursday. An E wind will continue at 15-20kt
into tonight across the ocean/lower Bay/lower James/sound, and even
20-25kt during today from the mouth of the James through the mouth
of the Bay. Seas 4-6ft, with 3-5ft waves in the mouth of the Bay.
The wind slowly diminishes tonight into Thursday, but seas remain 4-
6 ft all waters. Have extended the SCA for the lower James/Currituck
Sound until 10 pm...and the SCA south of New Pt Comfort until 10 am
Wed. The SCAs for the coastal waters south of Chincoteague and the
mouth of the Bay have been extended into Thursday night. May
eventually need to extend the SCA north to the DE border for
Thursday.
The latest data suggests low pressure emerges back over the
ocean Thursday night into Friday, which suggests a modest 10-15kt
nne wind continues. This will allow seas to remain 3-5ft, with 2-3ft
waves in the mouth of the Bay. A cold front approaching from the n
Friday night and crosses the area Saturday into Saturday night. A
cooler and drier airmass arrives behind this front, so SCA
conditions are possible if not likely behind the front.
&&
.TIDES/COASTAL FLOODING...
Continued onshore flow today has the potential to push tidal
anomalies to around 1.0-1.5ft above normal across the lower Bay and
lower James. This could push a few tidal gauges to or slightly above
minor flooding thresholds during high tide this afternoon.
Elsewhere, expect tidal departures to average 0.5-1.0ft above
normal. Coastal flood advisories/statements will be issued
accordingly by 7am. If modestly strong onshore flow persists into
Thursday another round of minor flooding is possible again during
high tide Thursday afternoon. Additionally, tidal anomalies will
build nwd through the Bay with persistent onshore flow and elevated
seas.
A beach hazard statement will continue today for a high threat of
rip currents and dangerous shorebreak across the southern beaches.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Coastal Flood Advisory from 1 PM this afternoon to 6 PM EDT
this evening for VAZ089-090.
Coastal Flood Advisory from 11 AM this morning to 4 PM EDT
this afternoon for VAZ084-086-093-095>098-100-523>525.
Flash Flood Watch until 8 AM EDT this morning for VAZ095-097-
098.
MARINE...Small Craft Advisory until midnight EDT Thursday night for
ANZ634-652-654-656-658.
Small Craft Advisory until 10 AM EDT Thursday for ANZ632.
Small Craft Advisory until 10 PM EDT this evening for ANZ633-
638.
&&
SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB/TMG
LONG TERM...AJZ
AVIATION...ALB
MARINE...JDM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 21, 6:58 AM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 AM EDT WED SEP 21 2016
VAZ099-221200-
ACCOMACK-
758 AM EDT WED SEP 21 2016
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ098-221200-
VIRGINIA BEACH-
758 AM EDT WED SEP 21 2016
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH RIP CURRENT RISK.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-VAZ092-221200-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-SOUTHAMPTON-
758 AM EDT WED SEP 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND
SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
OCCASIONAL HEAVY DOWNPOURS ARE EXPECTED IN SHOWERS TODAY. THE
RUNOFF FROM ANY HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING
AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ093-096-523>525-221200-
ISLE OF WIGHT-SUFFOLK-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
758 AM EDT WED SEP 21 2016
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
OCCASIONAL HEAVY DOWNPOURS ARE EXPECTED IN SHOWERS TODAY. THE
RUNOFF FROM ANY HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING
AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ095-097-221200-
NORFOLK/PORTSMOUTH-CHESAPEAKE-
758 AM EDT WED SEP 21 2016
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ100-221200-
NORTHAMPTON-
758 AM EDT WED SEP 21 2016
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-221200-
EASTERN CURRITUCK-
758 AM EDT WED SEP 21 2016
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-VAZ048-060>062-064>069-075>083-085-087-088-509>522-221200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-GREENSVILLE-
SUSSEX-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
758 AM EDT WED SEP 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ089-090-221200-
SURRY-JAMES CITY-
758 AM EDT WED SEP 21 2016
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ084-086-221200-
GLOUCESTER-MATHEWS-
758 AM EDT WED SEP 21 2016
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-221200-
MARYLAND BEACHES-
758 AM EDT WED SEP 21 2016
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Bertie
- When
- September 21, 8:00 AM EST to September 22, 2:00 AM EST
- Where
- Bertie County, 0.56 mi W of Lewiston to 5.65 mi SSW of Colerain
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.131, -77.190
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Perquimans
- When
- September 21, 8:00 AM EST to September 22, 2:00 AM EST
- Where
- Perquimans County, 2.45 mi SSE of Nicanor to 4.87 mi WNW of Belvidere
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.298, -76.462
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Chowan
- When
- September 21, 8:00 AM EST to September 22, 2:00 AM EST
- Where
- Chowan County, Edenton to 2.15 mi ENE of St Johns
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.070, -76.620
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Gates
- When
- September 21, 11:00 AM EST to September 22, 2:00 AM EST
- Where
- Gates County, 3.98 mi S of Vivian to 1.26 mi ENE of Sany Cross
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.323, -76.711
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Hertford
- When
- September 21, 11:00 AM EST to September 22, 2:00 AM EST
- Where
- Hertford County, 5.8 mi NNW of Murfreesboro to 1.08 mi N of Bartonsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.523, -77.151
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Pasquotank
- When
- September 21, 12:00 PM EST to September 22, 2:00 AM EST
- Where
- Pasquotank County, 7.43 mi SE of Weeksville to 1.91 mi SSE of Bob White Ford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.145, -76.075
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Camden
- When
- September 21, 12:00 PM EST to September 22, 2:00 AM EST
- Where
- Camden County, 6.45 mi NNW of South Mills to 1.46 mi N of Pierceville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.538, -76.367
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Currituck
- When
- September 21, 12:00 PM EST to September 22, 2:00 AM EST
- Where
- Currituck County, Moyock to 2 mi NW of Knotts Is
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.530, -76.180
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
Flood, Northampton
- When
- September 21, 4:00 PM EST to September 22, 2:00 AM EST
- Where
- Northampton County, 2.81 mi NNW of Gaston to 1.02 mi WNW of Turners Xrds
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.537, -77.650
Heavy rain caused flooding across much of the county with numerous roads washed out or closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Wisconsin, September 21 to 29, 20162 deaths · $22 million · 1.25 in hail · 37 events
- Tornadoes and Flash Flooding in Utah, September 21 to 22, 20165 injured · $6.4 million · EF1 · 34 events
- Flash Flooding and Flooding in Iowa, September 21 to 23, 2016$1.9 million · 1.25 in hail · 56 events
- Flash Flooding and Flooding in Minnesota, September 21 to 27, 2016$3.2 million · 0.88 in hail · 27 events
- Flash Flooding and Flooding in Iowa, September 21 to 24, 2016$1.5 million · 40 events
- Flood in North Carolina, September 21 to 25, 2016$5.0 million · 1 event
- Tornado and Flash Flooding in Iowa, September 21 to 25, 2016$486,000 · EF0 · 39 events
- Flooding in Virginia, September 21 to 22, 2016$1.1 million · 8 events
- Flash Flood and Flood in Wisconsin, September 21 to 22, 2016$85,000 · 50 kt wind · 3 events
- Damaging Wind in Illinois, September 21, 2016$18,000 · 52 kt wind · 1 event
- Flood and High Wind in Alaska, September 21 to 28, 2016$15,000 · 76 kt wind · 4 events
- Hail in Wisconsin, September 21, 20161 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661368, 661369, 661370, 661371, 661372, 661373, 661374, 661375, 661376.